MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight: unk.Ethnicity: unk.Race: unk.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted and removed a 13.2mm tmicl13.2 implantable collamer lens, -15.00/+2.5/099 (sphere/cylinder/axis), within the same surgery due to the lens was inserted upside down in the patients left eye (os).There was no patient injury.The lens was replaced with another same model/length lens within the same surgery and the problem was resolved.A suture was required.The patient is doing well.The reporter indicated they felt the lens was loaded too early and caused the lens to rotate in the cartridge.
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned wrapped in gauze, with moisture on lens.Visual inspection found one haptic torn.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11405330
Report Number2023826-2021-00549
Device Sequence Number17030397
Product Code QCB
UDI-Device Identifier00841542109741
UDI-Public00841542109741
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL MSI-PF - LOT # UNK
Patient Age42 YR